Didn't think I'd be back here, but here I am. I deleted my old account even, so this one's new.
Nice to meet you. To start off, I am 20/F/115lbs.
This week I will be starting my 2nd course of Isotretinoin. Woo.
Before starting Isotretinoin, my acne was moderate-severe how I looked at it. I woke up every morning and the first thing I would think about was how my acne was going to look for the day. I would get cysts and whiteheads mainly and would wake up with a different spot everyday. It was such a dang pain. I had done it all, topicals, antibiotics, birth control pills, etc. To no avail, I then went on Isotretinoin from March 2013- August 2013. The 1st month I took 30 mg, 2nd-4th month: 60 mg, 5th & 6th month, 80 mg). Couple months down the road acne free, I started getting a pimple here and there, then a couple more to the point where it bothered me and I didn't mind jumping back onto the accutane bus.
My first course went by OK. I definitely had a bad initial breakout and stuck it out, without any prednisone or antibiotics to calm it down. The cystic ones from the IB definitely let me with the majority of the scars left over. Luckily they weren't deep scars or anything and they're not too noticeable now. I remember the texture of my hair changing (but this may have been from the Spironolactone and Ortho-Tri-Cyclen courses I had been on in the past)... My hair is much thinner now and will shed a good amount. I don't wanna start balding when I'm 30! I also remember my pores expanding and my nose being a cactus from the gunk pushing out of 'em, so I definitely hope I don't experience similar symptoms. I was pretty oily before starting my first course, my oils vanished towards the end of the course, but after being off it for a month, the oils did come back gradually.
Although my acne isn't as bad as it was, I'm afraid of my acne coming back and going back to my sappy self. I can already feel myself being more inclined to staying in rather than going out and I don't want to go back to being how I was when I had bad acne and low self-esteem. Acne really does change how you feel, how you act, and who you are in my opinion. It's a disease no one should have to deal with.
Anyway, my derm is starting me off with 30 mg again and gave me a 7-day course of Bactrim, for just in case I get an IB.
Hoping the second course will treat me for good. So my derm says, the second course usually does take care of it with more success, so I will take her word.
Sorry for writing so much- I didn't wanna leave anything out and thank you for reading!